Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Observed variation in periods. Blood normal and vitamin level normal. Prescribed Glucophage. Can I take this medicine?

User rating for this question
Answered by
Practicing since : 1999
Answered : 1587 Questions
I have asked you before about the variation of my periods here to remind you again..
I got married 8 month ago... before marriage my period was completely different
my cycle was from 28 to 30 days, heavy, thick, lasts for 9 to 10 days. and the last period was like that on:
6th August 2012; lasts for 9 days

after mariage:

4th september; 6 days not too heavy
7th october; 6 days very heavy and has clots
2nd November; 5 days heavy
1st December; 5 days heavy
26th December; 4 days light no clots not thick
21st January 2013; 4 days very thick with too much pain and clots
15th february; 4 days thick and clots
15th march; heavy for 4 days with clots
17th april ; 5 days no clots just threads the first 3 days and then very light bleeding completely different than any period i had...
the latest one came on:
24th may; 7 days only with pain but bleeding stopped on the 3rd day..

i went to my appointment with my Doctor had blood tests,
vitamin D reached normal level thanks to God

my thyroid he changed the does to 100g every day and he told me if you got pregnant start to take from the second month 125 g...

he gave me Glucophage 500g twice a day to arrange my period..

Do you think its reasonable??? im a bit worried to take any medications before i ask you...


another thing since i realized it long time ago, i feel at my vagaina there are pimples
when i shave or wax some times it hurts, i don't know 3 days ago i shaved i felt there are new ones...
i will attach some pictures so you can tell what kind of pimples are they???
im worried... if there is a serious thing please tell me...

i dont know how to send you the pictures .. thanks

waiting for your soon reply..
thank you ..
Posted Sun, 23 Jun 2013 in Women's Health
Answered by Dr. Timothy Raichle 3 hours later
Hello, thank you for the followup question.

First of all I will address the "pimples". While most women would immediately worry about herpes, from what little you have told me, this does not sound like herpes. This might be mild 'folliculitis' related to shaving. In this case, if I had a patient describing what you are describing, I would absolutely have them stop shaving or waxing until this resolves. In the meantime, one could also use some topical hydrocortisone cream until it resolves. If it does not clear up in a week, or gets worse in the meantime, then you need to have your doctor take a look at it.

With regard to your cycles, while there is some cycle irregularity in terms of the time in between the start of one until the start of the next, AND there is some variation in terms of their duration, the good news is that they seem to occur almost on a monthly basis. Based on how you are being treated, there is some assumption that you have a condition called PCOS. This is associated with insulin resistance, and often helped with oral diabetes medications. Also, your thyroid medication was adjusted, suggesting that your thyroid was not working correctly. Here is what should also be considered:
1. Make sure that he drew thyroid related labs
2. You need an ultrasound of your uterus
3. If you are trying to get pregnant, consider the additional use of ovulation kits which can be bought over-the-counter.
4. Finally, ask about whether he checked a hormone called 'prolactin' - this should be checked in anyone who is not cycling regularly

I hope that this all helps!!
Above answer was peer-reviewed by
Follow-up: Observed variation in periods. Blood normal and vitamin level normal. Prescribed Glucophage. Can I take this medicine? 3 minutes later
i will try the cream for a week..

and yes i had a prolactin test with all other test and every thing was normal..

thanks it helps a lot...
i had the pictures i wish i can be sure soon... but there is no attachment here for pictures

Answered by Dr. Timothy Raichle 4 minutes later
If it gets worse, lets have you try and download some pictures again - this can be very useful. But in the meantime, try the cream, avoid shaving, and let me know if this does not work!

Good luck!
Above answer was peer-reviewed by
Follow-up: Observed variation in periods. Blood normal and vitamin level normal. Prescribed Glucophage. Can I take this medicine? 1 minute later
i wish i can be sure soon before using cream, but here i cannot attach a picture... how could i send pictures here????
Answered by Dr. Timothy Raichle 4 hours later
I am sorry about the delay following up with you!

There is absolutely no harm in starting the cream. This you can safely do.

As far as downloading pictures, I know that you can do it, but I am not sure how it looks from your end. You could try and contact customer service for assistance.

Good luck.
Above answer was peer-reviewed by
Follow-up: Observed variation in periods. Blood normal and vitamin level normal. Prescribed Glucophage. Can I take this medicine? 6 hours later

i downloaded some pictures sorry for the Low resolution, but these are as clear as i could take.. and too close to the pimples so you can check on them..

its uploaded on the reports...

waiting for your answer soon...

regards, Ola
Answered by Dr. Timothy Raichle 17 hours later
Thank you again and I am sorry about the delay!

In looking at the pictures, this either represents folliculitis from shaving or sebaceous inclusion cysts. In either case, you could consider:
1. Daily soaks in a warm tub
2. Application of topical HC cream that I mentioned
3. Absolutely stop shaving until this resolves

I hope that this helps!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor